Thunderstorm Wind, Scott
- When
- July 16, 1:50 PM EST
- Where
- Scott County, 0.89 mi SE of Nottingham
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 36.620, -82.510
Two trees were reported down at Hiltons.
Pulse thunderstorms developed in an unstable atmosphere generated by afternoon heating.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MRX wrote it up.
Pulse thunderstorms developed in an unstable atmosphere generated by afternoon heating.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jul 16, 9:00 AM EST, 4 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1000 AM EDT MON JUL 16 2007 .DISCUSSION...FRONTAL BOUNDARY TO THE NORTH EXTENDS TO NEAR THE KENTUCKY/TENNESSEE BORDER BUT IS VERY WEAK. DEW POINTS DO NOT REALLY DROP OFF UNTIL THE OHIO RIVER. SOME SHOWER ACTIVITY BREAKING OUT NEAR THIS BOUNDARY IN WEST VIRGINIA AND EXPECT THIS TO SPREAD WITH THE AFTERNOON HEATING TO INCLUDE SOME ISOLATED CONVECTION ACROSS THE NORTHERN PART OF OUR WARNING AREA. MORE MOISTURE CONVERGENCE ACROSS NORTHERN ALABAMA/GEORGIA WITH COME ASSOCIATED SHOWER ACTIVITY THERE WILL ALSO HELP TRIGGER CONVECTION ACROSS THE REMAINDER OF OUR FORECAST AREA. ALL THIS SAID TO SAY THAT MOST OF THE FORECAST AREA WILL SEE SOME SCATTERED AFTERNOON CONVECTION WITH SOME ISOLATED PULSE SEVERE ACTIVITY. THE GREATEST THREAT AS USUAL FOR SUMMERTIME CONVECTION IS FOR DOWNBURST WINDS. CURRENT FORECAST LOOKS ON TRACK SO NO CHANGES COMING. .PREVIOUS DISCUSSION...SHORT TERM (TODAY THROUGH WEDNESDAY)...RADAR INDICATING AN AREA OF SHOWERS AHEAD OF A WEAK FRONT IN KY HAS DISSIPATED. FRONT SHOULD CONTINUE TO WEAKEN AS IT MOVES INTO OUR AREA...ALONG WITH THE MOISTURE. BUT STILL SOME MARGINAL INSTABILITY TODAY...WILL CARRY LOW CHANCE POPS FOR SOME DIURNAL ACTIVITY TODAY. DEEPER MOISTURE ADVECTS IN ON TUESDAY ALONG WITH A SHORTWAVE PASSING THROUGH...WILL GO WITH HIGHER POPS FOR TUESDAY WITH BETTER MOISTURE AVAILABLE. ANOTHER SHORTWAVE PASSES THROUGH THE REGION ON WEDNESDAY WITH SOME LINGERING MOISTURE AVAILABLE WITH MORE SCATTERED ACTIVITY POSSIBLE. KEPT 40 POPS FOR WEDNESDAY. STAYED NEAR GUIDANCE FOR TEMPERATURES. .LONG TERM (WEDNESDAY NIGHT THROUGH SUNDAY)...GFS STILL INDICATING A SERIES ON SHORTWAVES ROTATING OVER THE RIDGE. WILL GO WITH LOW CHANCE POPS FOR THURSDAY. A FRONT IS PROGGED TO MOVE INTO THE REGION ON FRIDAY...WILL KEEP CHANCE POPS FOR FRIDAY. LATEST GFS INDICATING FRONT OUT OF AREA BY SATURDAY. WITH STILL SOME DOUBT ON TIMING...WILL KEEP CHANCE POPS FOR SATURDAY. DRY WEATHER IS EXPECTED FOR SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... CHATTANOOGA AIRPORT, TN 88 70 89 70 90 / 30 30 50 40 40 KNOXVILLE MCGHEE TYSON AIRPORT, TN 88 68 89 69 88 / 30 30 40 30 40 OAK RIDGE, TN 88 68 89 69 88 / 30 30 40 30 40 TRI CITIES AIRPORT, TN 86 65 87 67 86 / 30 30 30 30 40 && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && HW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 423 AM EDT MON JUL 16 2007 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-170830- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 423 AM EDT MON JUL 16 2007 /323 AM CDT MON JUL 16 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 1257 PM EDT MON JUL 16 2007 TNZ014-015-161800- CLAIBORNE-HANCOCK- 1257 PM EDT MON JUL 16 2007 ...A STRONG THUNDERSTORM WAS AFFECTING CLAIBORNE AND HANCOCK COUNTIES... AT 1254 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR TAZEWELL. THIS STORM WAS MOVING EAST AT 20 MILES AN HOUR. WINDS 40 TO 50 MPH ARE POSSIBLE WITH THIS STORM. HW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MORRISTOWN TN 125 PM EDT MON JUL 16 2007 VAZ005-006-008-161830- RUSSELL-SCOTT-WASHINGTON- 125 PM EDT MON JUL 16 2007 ...STRONG THUNDERSTORMS WERE AFFECTING RUSSELL...SCOTT AND WASHINGTON COUNTIES... AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF ALLISON GAP TO 6 MILES NORTH OF GATE CITY...MOVING SOUTHEAST AT 10 MPH. WINDS 40 TO 50 MILES AN HOUR ARE EXPECTED WITH THESE STORMS. HW
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MORRISTOWN TN
222 PM EDT MON JUL 16 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL TAZEWELL 36.46N 83.58W
07/16/2007 E0.75 INCH CLAIBORNE TN UTILITY COMPANY
PENNY SIZE HAIL REPORTED IN TAZEWELL. RELAYED BY PUBLIC
THROUGH POWELL VALLEY ELECTRIC.
&&
GRCThe Knoxville radar (KMRX), 94 km away, was scanning. The volume nearest the first event began at 18:48 UTC.
2 thunderstorm wind. Local standard time, as filed.
Two trees were reported down at Hiltons.
A tree was reported down approximately three miles east of Weber City at Hiltons.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Virginia in 2007Every state in 2007This day in weather historyWarnings in Virginia, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 39566, 39567.